Alert archive / Mississippi / Flash Flood Watches in 2021

Flash Flood Watch 15, NWS Jackson, MS

September 6, 2021Forrest County, Lamar County, Marion County, Mississippi

NWS Jackson, MS issued this flash flood watch at Sep 6, 2021, 4:02 AM CDT for Forrest County, Lamar County, Marion County, Mississippi. It took effect at Sep 6, 2021, 12:00 PM CDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Sep 6, 2021, 4:02 AM CDT (09:02 UTC)
In effect from
Sep 6, 2021, 12:00 PM CDT
Expired
Sep 6, 2021, 3:18 PM CDT
In force
3 hr
Issued by
NWS Jackson, MS
Flood severity
None

Counties Forrest County, MS, Lamar County, MS, Marion County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 9.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2021-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1255 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2021-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1255 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1170 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

524 
WGUS64 KJAN 060902
FFAJAN

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Jackson MS
402 AM CDT Mon Sep 6 2021

MSZ072>074-061715-
/O.NEW.KJAN.FF.A.0015.210906T1700Z-210907T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marion-Lamar-Forrest-
Including the cities of West Hattiesburg, Purvis, Columbia, 
Lumberton, and Hattiesburg
402 AM CDT Mon Sep 6 2021

...FLASH FLOOD WATCH IN EFFECT FROM NOON CDT TODAY THROUGH THIS 
EVENING...

The National Weather Service in Jackson has issued a

* Flash Flood Watch for portions of south central Mississippi and 
  southeast Mississippi, including the following areas, in south 
  central Mississippi, Marion. In southeast Mississippi, Forrest and 
  Lamar.

* From Noon CDT today through this evening.

* A southward moving cold front will provide a focus for potentially 
  heavy rainfall this afternoon and evening across far southern 
  Mississippi. Flash flooding will be possible with heavy downpours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

NF
1 follow-up statement
619 
WGUS64 KJAN 062018
FFAJAN

Flood Watch
National Weather Service Jackson MS
318 PM CDT Mon Sep 6 2021

MSZ072>074-062130-
/O.CAN.KJAN.FF.A.0015.000000T0000Z-210907T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marion-Lamar-Forrest-
Including the cities of West Hattiesburg, Purvis, Columbia, 
Lumberton, and Hattiesburg
318 PM CDT Mon Sep 6 2021

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of south central Mississippi and 
southeast Mississippi, including the following areas, in south 
central Mississippi, Marion. In southeast Mississippi, Forrest and 
Lamar has been cancelled.

The Flood Watch is cancelled. Flooding is no longer expected to pose 
a threat. Please continue to heed remaining road closures.

$$

DB

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood watch went out at Sep 6, 1:04 AM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Sep 6, 1:04 AM CDT, 2 hours 58 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
104 AM CDT Mon Sep 6 2021

.UPDATE...

Updated for 06Z aviation discussion.

&&

.AVIATION...

06Z TAF discussion:

As a weak cold front pushes into and through the region today,
chances for SHRA and TSRA will shift to southern and eastern TAF
sites. Isolated heavy downpours could cause brief periods of
reduced visibility and variable ceilings. Otherwise, expect areas
of low stratus to begin the period, gradually lifting into the
MVFR to VFR range by 15Z to 18Z at most sites. Gradual clearing of
skies can be expected at a few of the sites once the front and
accompanying showers move through. /NF/

&&

.DISCUSSION...
Showers and thunderstorms will continue through the overnight hours
as a frontal system moves through the region. Lows tonight will
range from the upper 60s to lower 70s. No major changes were
needed to the current forecast. /27/

Prior discussion below:

Tonight and tomorrow...

A smattering of showers is developing across portions of the
ArkLaMiss this afternoon. Very little of this is being sustained as
the airmass is trying to moisten but instability remains on the low
side. The KJAN 12Z sounding had a PW of 1.07 inches and dewpoints
were actually mixing into the upper 60s this morning. Dewpoints have
come up some and are in the lower to mid 70s across the western half
of the forecast area. Dewpoints remain in the upper 60s in the east.
Further north, showers and an isolated thunderstorm have regenerated
along the cold front that will push through the region later this
afternoon through tonight. There could be a strong storm with this
but overall parameters look low for severe weather and I am not
overly confident in much thunder even with some of this activity.

Convection will continue to push south and east through the region
overnight with the frontal passage. There looks to be a lull in
activity early tomorrow morning before another round of storms will
affect the southeast part of the forecast area later tomorrow
afternoon. Behind the front, drier air will seep south. Dewpoints
will drop into the lower to mid 60s through Monday night with the
exception being in the southeast, where 70s dew points will stick
around. There could be some locally heavy rainfall with the storms
along the front tonight into tomorrow as PW values look to be around
2.1-2.3 inches with this activity. Cooler weather looks to occur
tomorrow with highs mainly in the 80s. /28/

Monday night through Saturday night...Whats left of the frontal
boundary will be stationary over the southern portions of the area
Monday night, as the upper trough pulls away. The front along with
PWATS of 2.0 plus inches will linger across the area on Tuesday,
with another round of isolated scattered storms Tuesday afternoon.
Most of the thundestorm activity will be generally along and south
of the Natchez Trace Corridor. Drier air will build in behind the
front on Wednesday, but some moisture will continue to hang around
in the southeast, with afternoon showers and storms possible.
High temperatures will mostly be in the mid/upper 80s on Tuesday,
but will range from the mid 80s to mid 90s in the west on
Wednesday. Both the GFS/ECMWF are in agreement of an upper tough
deepening over the eastern CONUS early on Thursday and this will
drag a dry cold front south across the area. High pressure will
build in Thursday into Friday and continue into the weekend. As
upper ridging strengthens Saturday, temperatures will be on the
hot side, climbing into the 90s for much of the area./15/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       85  68  87  70 /  34   7  38   4
Meridian      84  68  87  69 /  57  13  42   8
Vicksburg     87  67  90  71 /  18   1  24   2
Hattiesburg   87  71  88  71 /  78  29  58  10
Natchez       85  67  87  70 /  39   6  38   3
Greenville    87  62  90  67 /  14   0   7   1
Greenwood     87  64  90  67 /  14   0  11   2

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

06/15/28
Hazardous weather outlook, Sep 5, 2:56 PM CDT, 13 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
256 PM CDT Sun Sep 5 2021

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
062000-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
256 PM CDT Sun Sep 5 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Tonight and Monday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Saturday.

28

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 7:47 PM CDTFlash Flood WarningJANCarroll, Montgomery2 hr
Sep 5, 8:16 PM CDTSpecial Weather StatementJANOktibbeha44 min
Sep 6, 12:09 AM CDTFlash Flood WarningJANChoctaw3 hr
Sep 6, 10:26 AM CDTSpecial Weather StatementJANForrest, Lamar79 min

Nearby

Flash Flood Watches in Mississippi, 2021Every flash flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.